Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 200, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2019, 4:00 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2019, 4:00 PM CDT (21:00 UTC)
- Expired
- Sep 21, 2019, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kanabec County, MN, Mille Lacs County, MN
The radar
The Duluth radar (KDLH), 128 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted.
994
WUUS53 KMPX 212100
SVRMPX
MNC065-095-212145-
/O.NEW.KMPX.SV.W.0200.190921T2100Z-190921T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
400 PM CDT Sat Sep 21 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Kanabec County in east central Minnesota...
Northern Mille Lacs County in east central Minnesota...
* Until 445 PM CDT.
* At 400 PM CDT, a severe thunderstorm was located near Onamia, or 20
miles south of Mille Lacs Lake, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mille Lacs Lake, Onamia, Isle, Wahkon and Bayview.
This includes U.S. Highway 169 between mile markers 208 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4622 9342 4615 9343 4616 9339 4606 9333
4596 9374 4600 9381 4603 9381 4625 9350
4624 9344
TIME...MOT...LOC 2100Z 239DEG 20KT 4602 9372
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JRB3 follow-up statements
434
WWUS53 KMPX 212109
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
409 PM CDT Sat Sep 21 2019
MNC065-095-212145-
/O.CON.KMPX.SV.W.0200.000000T0000Z-190921T2145Z/
Kanabec MN-Mille Lacs MN-
409 PM CDT Sat Sep 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN KANABEC AND NORTHERN MILLE LACS COUNTIES...
At 409 PM CDT, a severe thunderstorm was located over Onamia, or 18
miles south of Mille Lacs Lake, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mille Lacs Lake, Onamia, Isle, Wahkon and Bayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4622 9342 4615 9343 4616 9339 4606 9333
4598 9368 4601 9374 4607 9376 4625 9350
4624 9344
TIME...MOT...LOC 2109Z 239DEG 20KT 4604 9367
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JRB486
WWUS53 KMPX 212121
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
421 PM CDT Sat Sep 21 2019
MNC065-095-212145-
/O.CON.KMPX.SV.W.0200.000000T0000Z-190921T2145Z/
Kanabec MN-Mille Lacs MN-
421 PM CDT Sat Sep 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN KANABEC AND NORTHEASTERN MILLE LACS COUNTIES...
At 421 PM CDT, a severe thunderstorm was located near Onamia, or 17
miles south of Mille Lacs Lake, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Isle, Wahkon and Bayview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4622 9342 4615 9343 4616 9339 4609 9335
4605 9351 4608 9358 4614 9362 4625 9350
4624 9344
TIME...MOT...LOC 2121Z 239DEG 20KT 4608 9358
HAIL...1.00IN
WIND...60MPH
$$
JRB502
WWUS53 KMPX 212137
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
437 PM CDT Sat Sep 21 2019
MNC065-095-212147-
/O.EXP.KMPX.SV.W.0200.000000T0000Z-190921T2145Z/
Kanabec MN-Mille Lacs MN-
437 PM CDT Sat Sep 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KANABEC AND
NORTHEASTERN MILLE LACS COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4622 9342 4615 9343 4616 9339 4609 9335
4605 9351 4608 9358 4614 9362 4625 9350
4624 9344
TIME...MOT...LOC 2137Z 239DEG 20KT 4612 9348
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:08 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 21, 3:08 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 308 PM CDT Sat Sep 21 2019 .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat Sep 21 2019 Conditional severe threat remains across much of central MN into west central WI this afternoon. Focus moving into the I94 corridor near St Cloud at the moment. As the upper low and its trough axis lifts northeast over northwest MN this evening, this may be strong enough to generate at least some stronger storms for a time late afternoon/early evening. Will need to continue to monitor trends. Kept the likely PoP mention over the northeast CWA into the evening and move it east into WI by 00z. Otherwise, drier air working over western area now, clearing the sky and driving temperatures into the lower 80s. THis should work too much farther east this evening with area of showers/thunder moving through. The front exits into western WI 00z-03z period. Will end PoPs around 06z far east. Otherwise clouds may work back into the region late tonight as core of the upper low moves into the state Sunday. Models develop some light rain over the southeast portion of the cwa as the trough/FGEN forcing moves through that region. Will have to introduce some small chance PoPs at this time for that possibility. The 12z HREF with its cams showed little interest, holding the QPF to the far southeast. Cooler air to work over the area Sunday afternoon, and with the expected clouds cover, temperatures should struggle to warm through the upper 60s. .LONG TERM...(Monday through Saturday) Issued at 255 PM CDT Sat Sep 21 2019 Deterministic models continue to diverge with the midweek frontal system. The GFS continues to be fastest with the northern wave and brings in convective threat Tuesday afternoon/Tuesday night. The ECMWF is about 6 hours slower. Will hold onto blended guidance PoPs, bringing in the higher chances Tuesday night into early Wednesday. We warm up ahead of the front on Tuesday, with another warm day expected, highs of 75 to 80. Cooler air invades the area Wednesday, possibly continuing through the end of the week. The ECMWF trends much cooler, with the GFS holding onto the eastern CONUS ridge a bit longer and holding off the western CONUS trough/colder air invasion until late next weekend. It still looks like a southwest trough lifts northeast over the area in the Friday/Friday night time frame. This could hold a heavy rain threat as it moves across the area. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1215 PM CDT Sat Sep 21 2019 Short range HIRES models continue to generate at least a scattered line of convection as the front moves through central MN into west central WI into the evening. Will continue to carry TEMPO TSRA over the eastern MN TAF sites mainly before 00z Sun. May linger into the evening into west central WI. Otherwise, some breaks/clearing to the far west now. Should work east into the evening. Will trend MVFR CIGS to mainly VFR into tonight, with MVFR lasting at KEAU through 06z. Surface winds S-SW becoming W-NW with fropa. Gusty around 25kts this afternoon. KMSP...Still a chance of TSRA moving through 20z-23z. Will continue tempo trend for now, but best chances are north and east of the terminal. Breezy conditions also likely with slowly veering wind direction, becoming west late evening. /OUTLOOK FOR KMSP/ Sun night...VFR. Wind W 5 kts. Mon...VFR. Wind light and variable. Tue...VFR. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...DWE
Hazardous weather outlook, Sep 21, 12:17 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1217 PM CDT Sat Sep 21 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1217 PM CDT Sat Sep 21 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible this afternoon, primarily along and north of the I-94 corridor across central Minnesota and west central Wisconsin. A conditional risk of severe weather is possible should these storms develop, with large hail, damaging wind, and a few tornadoes possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday The next chance for thunderstorms is expected Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon, primarily across central Minnesota.
In the hours before
Special weather statement, Sep 21, 10:44 AM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1044 AM CDT Sat Sep 21 2019
MNZ045-211600-
Kanabec-
1044 AM CDT Sat Sep 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANABEC COUNTY...
At 1044 AM CDT, a strong thunderstorm was located 8 miles north of
Brook Park, or 9 miles west of Hinckley, moving northeast at 50 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
This storm will remain over mainly rural areas of northeastern
Kanabec County.
LAT...LON 4598 9306 4598 9313 4594 9314 4593 9317
4610 9332 4616 9318 4616 9306
TIME...MOT...LOC 1544Z 240DEG 44KT 4606 9311
JRBSpecial weather statement, Sep 21, 3:11 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
311 PM CDT Sat Sep 21 2019
MNZ043-044-049>051-212145-
Benton-Morrison-Sherburne-Mille Lacs-Stearns-
311 PM CDT Sat Sep 21 2019
...A CLUSTER OF STORMS WILL AFFECT SOUTHERN MILLE LACS...BENTON...
NORTHWESTERN SHERBURNE...NORTHEASTERN STEARNS AND SOUTHERN MORRISON
COUNTIES...
At 311 PM CDT, thunderstorms were located along a line extending
from near Bowlus to near Elk River. Movement was northeast at 25 mph.
Pea size hail is possible with these storms.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph,
Collegeville, Milaca, Foley, Albany, Rockville, Clearwater and Avon.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 144 and 178.
U.S. Highway 10 in Minnesota between mile markers 142 and 193.
U.S. Highway 169 between mile markers 184 and 201.
LAT...LON 4583 9351 4572 9351 4538 9396 4540 9399
4539 9401 4542 9405 4537 9409 4559 9468
4616 9429 4616 9422
TIME...MOT...LOC 2011Z 221DEG 21KT 4585 9444 4536 9359
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:44 AM CDT | Special Weather Statement | MPX | Kanabec | 16 min |
| Sep 21, 3:11 PM CDT | Special Weather Statement | MPX | Benton, Morrison | 94 min |
| Sep 21, 3:36 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 29 min |
| Sep 21, 4:06 PM CDT | Tornado Warning | MPX | Kanabec, Mille Lacs | 21 min |
| Sep 21, 4:35 PM CDT | Special Weather Statement | MPX | Mille Lacs | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.